Jump to content

I hope someone can help me


Guest Julia59
 Share

Recommended Posts

Guest Julia59

Hi Again----today i'm a busy bee on the web................. :rolleyes:

I started taking my Zocor-----20mg a day for three days now.

My question is----would this drug have any affect on the gut? I have noticed that I have an ache on my side since being on it, and also pretty severe muscle spasms in my mid back----traveling up to my neck.

I didn't feel too bad tonight, so I thought my husband and I could go over to Target to pick up some gift certificates, and then to Sam's wholesale to pick up a couple of things. Well in Target I felt really light headed, so I thought we should go, but I wanted to look at the Birthday Cards----(two birthdays tomorrow).

I started getting weaker and weaker, and then my heart did that flip flop thing, but this time I felt like I was having some kind of bronchial spasm. It was hard to breathe. Not like when your out of breath, it was more like a shallow difficult breathing. Then my belly blew way up and has been that way ever since, and I have that ache on my right side.

I'm wondering if the belly issues may have caused my other short of breath issues and the heart flip flop thing, because I did a lot of belching afterwards. I had a lot of indigestion as well with this, but the indigestion is getting better, but I still have the ache on my side. The last examination on my gallbladder was in early 2001---a hyda-scan. It showed it to work 60% which isn't bad, but by now maybe it's worse----who knows. I avoid any fats---even the good fats, which is probably why I have the low HDL cholesterol in the first place---in addition to the lack of aerobic type exercise.

I could not breathe right. After the initial heart flip flop---(actually it felt like something forced air into my lungs very quickly----then a thump----then a fierce adrenaline rush----then the difficult breathing. I took the heart monitor thing and placed it over the implanted loop recorder in my chest to catch what happened, but it felt more like a gut issue. At least I have a recording if is was something.

I'm wonder if the Zocor could affect my gut after just taking it three days.

I am very medication sensitive. Dr. Grubb has me listed an an "incredibly" medication sensitive on my chart. Maybe i'll give his office a ring to see what they think, or call my PCP.

Julie :0)

Link to comment
Share on other sites

Guest Julia59

Ok----now I have gone into a web site of patients who have been on zocor---and other statins.

Now I know i'm not crazy. I had other symptoms and the ANS symptoms seemed to have worsened----but it could be the heat. It's hard to tell. Most of the issues was with digestion and painful upper back---more so then usual. And in addtion my numbess in the arms and legs increased more then then usual. One man had ill affects after only 7 days---------even palpitations. I did not notice trouble with breathing until tonight---still struggling with that a bit. The pain in my neck is getting worse, and now it's hard to hold my head up.

I did not have an increase in tachycardia, but I am concerned it could at some point make my ANS symptoms worse.

Here is the link on side affects that I sent into tonight.

http://www.askapatient.com/viewrating.asp?...9766&name=ZOCOR

The information on Zocor I read previously on side affects----was the

pharmaceutical web sites. This link I posted was actual patients taking the drug.

Julie :0)

Link to comment
Share on other sites

Julia,

Please see my post under your previous Zocor topic.

http://dinet.ipbhost.com/index.php?showtopic=3141

I listed a few good links on the side effects of statins. The side effects you're experiencing are not uncommon and can be dangerous. Personally I would try every non-pharmaceutical measure under the sun before going on statins, but that is my own belief. The pharmaceutical websites do not always give an accurate reflection of the side effects of the drug because the tests are for a short term time period and only a small sample of the population.

I would talk to your doctor as soon as possible about the symptoms you're having. Hang in there. :rolleyes:

Gena

Link to comment
Share on other sites

julie -

i have absolutely no knowledge of zocor but as i've mentioned before, i've learned that not much is impossible as far as reactions to meds are concerned.

and you know your body better than anyone else. i'm sorry you've been feeling so icky but glad you had the presence of mind to use the recorder; like you said it may or may not show anything but if you hadn't used it you wouldn't know either way. i'm afraid that in the midst of feeling so rotten i might not remember to use the recording device until hours after the fact!

one thing i'd add though is that from your description it sounds like your symptoms were similar to some you've had before. that doesn't make them any less troublesome or mean that something is wrong, and doesn't preclude that the med is the current "why" but would lead me to think that it doesn't necessarily have to be. how to figure that out for certain is i'm sure easier said than done, but just a thought....

and this has nothing to do with anything, but i got a small chuckle reading the non-health portions of your post...about planning trips to target, sams, etc....b/c i was just at both places this past week when home with the folks - in toledo. i know there are several targets, but as far as i know there's only one sams in that area...i went along in my chair to point and say "this please" with some items that are way too tough for me to get on my own. maybe we can run into each other at target or sams some time when i'm home. big social event, i know....

hope you're feeling better soon.

:-)melissa

Link to comment
Share on other sites

Guest Julia59

Gina, I read the first link tonight----what a wake up call that is!

With my total of 195---I don't understand why my PCP didn't try other avenues to increase the HDL.

With my already existing ANS problems and other CNS symptoms from my upper spine/brainstem issues----I can't afford the neurological side affects of these drugs. I also read that some patients experience problems on the first dose.

I do feel more validated. Thank you so much for the information. I got side tracked the last few days and lost my initial post so I never read the links you posted. My Aunt Diane from California is in town---so were visiting. Were pretty close. WE both helped eachother through some rough times----her brain tumor/and surgery-----and the beginning of my dysautonomia.

The tumor was in an area that affected her ANS, so she was really beside herself for a while. I was the only one who could understand what she was going through. It brought us even closer. The trouble is that I have a horrible fear of flying, so I can never go there until we have a good two weeks to get away.

I will read the other links tomorrow when I get back from a family gathering with my Aunt and Uncle................. :rolleyes:

Julie :0)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...